Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 17, 2013, 8:37 PM CDT for 11 counties in Iowa. It was in force for 8 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 8:37 PM CDT (01:37 UTC)
- Expired
- Apr 18, 2013, 4:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Cedar County, IA, Clinton County, IA, Iowa County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 9:00 PM CDT | HEAVY RAIN 2.25 | 1 Ssw Belle Plaine, IA | SO FAR. |
| Apr 17, 9:00 PM CDT | HEAVY RAIN 4.55 | 1 Ene North Liberty, IA | SO FAR. FARM FIELDS AND ROADSIDE DITCHES COVERED IN WATER. RIVERS AND STREAMS RUNNING HIGH. STANDING WATER IN YARDS. VIA COCORAHS. |
| Apr 17, 9:05 PM CDT | HEAVY RAIN 2.7 | Ene Dewitt, IA | SO FAR. |
| Apr 17, 9:18 PM CDT | HEAVY RAIN 1.5 | 1 W Bettendorf, IA | SO FAR. |
| Apr 17, 9:36 PM CDT | FLOOD | 4 E What Cheer, IA | MODERATE TO HEAVY RAINFALL WITH 3.00 INCHES OF RAIN IN THE PAST 24HRS. AREA CREEKS ARE OVER BANK FULL AND FLOODING IS OCCURRING AND IN SOME CASES MAJOR FLOODING IN LOW LYING AREAS. NO WATER OVER ROADWAYS THAT I KNOW OF. |
| Apr 17, 10:28 PM CDT | HEAVY RAIN 4.75 | S Wellman, IA | SINCE 4AM THIS MORNING. |
| Apr 17, 10:30 PM CDT | HEAVY RAIN 2.6 | Cedar Rapids, IA | 24HR TOTAL. VIA ESPOTTER. |
| Apr 17, 11:24 PM CDT | HEAVY RAIN 3.42 | Olin, IA | SO FAR. |
| Apr 17, 11:33 PM CDT | FLASH FLOOD | Iowa City, IA | NORTH DUBUQUE STREET NEAR MAYFLOWER DORMS LAW ENFOREMENT CLOSING PART OF THE STREET. |
| Apr 18, 12:36 AM CDT | HEAVY RAIN 3 | 1 Sse Cedar Rapids, IA | TOTAL SO FAR. |
| Apr 18, 12:51 AM CDT | HEAVY RAIN 2.27 | 6 N Davenport, IA | 24HR TOTAL SO FAR. |
| Apr 18, 1:08 AM CDT | FLASH FLOOD | Lowden, IA | CREEKS OUT OF THEIR BANKS. WATER ON ROADWAYS AND LARGE PONDINGOFWATEREVERYWHERE. THREE QUARTERS OF YARD IS UNDERWATER. HEAVY RAIN CONTINUES. |
| Apr 18, 1:08 AM CDT | HEAVY RAIN 4.73 | Lowden, IA | 24 HOUR TOTAL. MODERATE TO HEAVY RAIN CONTINUES. |
| Apr 18, 3:22 AM CDT | HEAVY RAIN 3 | Belle Plaine, IA | MODERATE RAIN CONTINUES. STANDING WATER IN TOWN. |
| Apr 18, 3:40 AM CDT | FLASH FLOOD | Olin, IA | SEVERAL LOCAL ROADS CLOSED. MAJOR FLOODING FROM LOCAL CREEK OUT OF ITS BANKS. |
| Apr 18, 3:40 AM CDT | HEAVY RAIN 4.28 | Olin, IA | EVENT TOTAL. MODERATE RAIN CONTINUES. |
| Apr 18, 4:00 AM CDT | FLASH FLOOD | Iowa City, IA | MUDSLIDE NEAR THE MAYFLOWER RESIDENCE HALL ON NORTH DUBUQUE ST. TIME ESTIMATED. |
| Apr 18, 4:30 AM CDT | FLASH FLOOD | Iowa City, IA | PORTION OF NAPOLEON ST CLOSED WITH HIGH WATER. STRANDED VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 176 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
479
WGUS53 KDVN 180137
FFWDVN
IAC011-031-045-095-103-105-107-113-139-163-183-180930-
/O.NEW.KDVN.FF.W.0006.130418T0137Z-130418T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
CEDAR COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF...WEST BRANCH...TIPTON...DURANT...
CLINTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CLINTON...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CEDAR RAPIDS...
NORTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITIES OF...DAVENPORT...BETTENDORF...
NORTHERN KEOKUK COUNTY IN SOUTHEAST IOWA...
NORTHERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 430 AM CDT THURSDAY
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM HEAVY RAINFALL FROM THUNDERSTORMS MOVING OVER
THE WARNED AREA. MORE STORMS ARE EXPECTED IN THE NEXT SEVERAL
HOURS...WHICH ARE EXPECTED TO PRODUCE MORE HEAVY RAINFALL AND
ADDITIONAL FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILTON...
WEST LIBERTY...ATALISSA...WALCOTT...PRINCETON...MCCAUSLAND...LONG
GROVE...ELDRIDGE...DONAHUE...UNIVERSITY HEIGHTS...TIFFIN...
SWISHER...SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...
LAKE MACBRIDE STATE PARK...HILLS...CORALVILLE...WILLIAMSBURG...
VICTOR...PARNELL...MILLERSBURG...LADORA...CONROY...AMANA...
ROCHESTER...LOWDEN...CLARENCE...BENNETT...WHEATLAND...WELTON...
TORONTO...LOW MOOR...LOST NATION...GRAND MOUND...DEWITT...DELMAR...
CHARLOTTE...CAMANCHE...CALAMUS...ANDOVER...MOUNT VERNON...LISBON...
FAIRFAX...ELY...BERTRAM...WALFORD...NORWAY...LUZERNE...
BLAIRSTOWN...BELLE PLAINE...OXFORD JUNCTION...OLIN AND MORLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1.5 TO 2.5 INCHES IS EXPECTED OVERNIGHT FROM
ADDITIONAL THUNDERSTORMS AS THEY MOVE OVER THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. DO NOT DRIVE ON
FLOODED ROADS.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4152 9230 4193 9231 4205 9099
4202 9018 4183 9021 4176 9031 4161 9037
4154 9046 4149 9068 4142 9148 4138 9161
4139 9242
$$
LE3 follow-up statements
771
WGUS73 KDVN 180336
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 PM CDT WED APR 17 2013
IAC011-031-045-095-103-105-107-113-139-163-183-180930-
/O.CON.KDVN.FF.W.0006.000000T0000Z-130418T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LINN IA-KEOKUK IA-JOHNSON IA-
IOWA IA-BENTON IA-CEDAR IA-CLINTON IA-JONES IA-
1036 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHERN JONES...CLINTON...CEDAR...SOUTHERN BENTON...IOWA...
JOHNSON...NORTHERN KEOKUK...SOUTHERN LINN...NORTHERN MUSCATINE...
SCOTT AND NORTHERN WASHINGTON COUNTIES...
AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MULTIPLE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. RAINFALL RATES OF A HALF INCH TO AN INCH PER HOUR HAVE
BEEN PRODUCED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNIVERSITY
HEIGHTS...PRINCETON...MCCAUSLAND...LONG GROVE...ELDRIDGE...DONAHUE...
TIFFIN...SWISHER...SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH
LIBERTY...LAKE MACBRIDE STATE PARK...IOWA CITY...CORALVILLE...
WILLIAMSBURG...VICTOR...MARENGO...LADORA...CONROY...AMANA...WEST
BRANCH...TIPTON...STANWOOD...ROCHESTER...MECHANICSVILLE...LOWDEN...
CLARENCE...BENNETT...WHEATLAND...WELTON...TORONTO...LOW MOOR...LOST
NATION...GRAND MOUND...DEWITT...DELMAR...CLINTON...CHARLOTTE...
CAMANCHE...CALAMUS...ANDOVER...MOUNT VERNON...LISBON...FAIRFAX...
ELY...CEDAR RAPIDS...BERTRAM...WALFORD...NORWAY...LUZERNE...
BLAIRSTOWN...BELLE PLAINE...OXFORD JUNCTION...OLIN AND MORLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED AS
ADDITIONAL THUNDERSTORMS MOVE ACROSS THE AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4152 9230 4193 9231 4205 9099
4202 9018 4183 9021 4176 9031 4161 9037
4154 9046 4149 9068 4142 9148 4138 9161
4139 9242
$$
LE303
WGUS73 KDVN 180449
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1149 PM CDT WED APR 17 2013
IAC011-031-045-095-103-105-107-113-139-163-183-180930-
/O.CON.KDVN.FF.W.0006.000000T0000Z-130418T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LINN IA-KEOKUK IA-JOHNSON IA-
IOWA IA-BENTON IA-CEDAR IA-CLINTON IA-JONES IA-
1149 PM CDT WED APR 17 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHERN JONES...CLINTON...CEDAR...SOUTHERN BENTON...IOWA...
JOHNSON...NORTHERN KEOKUK...SOUTHERN LINN...NORTHERN MUSCATINE...
SCOTT AND NORTHERN WASHINGTON COUNTIES...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MULTIPLE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND
FLASH FLOODING OVER THE WARNED AREA.
AT 1130 PM CDT LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING CLOSING
A PORTION OF DUBUQUE STREET IN IOWA CITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRINCETON...
MCCAUSLAND...LONG GROVE...ELDRIDGE...DONAHUE...UNIVERSITY HEIGHTS...
TIFFIN...SWISHER...SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH
LIBERTY...LAKE MACBRIDE STATE PARK...IOWA CITY...CORALVILLE...
WILLIAMSBURG...VICTOR...MARENGO...LADORA...CONROY...AMANA...WEST
BRANCH...TIPTON...STANWOOD...ROCHESTER...MECHANICSVILLE...LOWDEN...
CLARENCE...BENNETT...WHEATLAND...WELTON...TORONTO...LOW MOOR...LOST
NATION...GRAND MOUND...DEWITT...DELMAR...CLINTON...CHARLOTTE...
CAMANCHE...CALAMUS...ANDOVER...MOUNT VERNON...LISBON...FAIRFAX...
ELY...CEDAR RAPIDS...BERTRAM...WALFORD...NORWAY...LUZERNE...
BLAIRSTOWN...BELLE PLAINE...OXFORD JUNCTION...OLIN AND MORLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH IS EXPECTED AS RAIN
WITH EMBEDDED THUNDERSTORMS MOVE OVER THE WARNED AREA OVERNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4152 9230 4193 9231 4205 9099
4202 9018 4183 9021 4176 9031 4161 9037
4154 9046 4149 9068 4142 9148 4138 9161
4139 9242
$$
LE394
WGUS73 KDVN 180850
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 AM CDT THU APR 18 2013
IAC011-031-045-095-103-105-107-113-139-163-183-180859-
/O.CAN.KDVN.FF.W.0006.000000T0000Z-130418T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LINN IA-KEOKUK IA-JOHNSON IA-
IOWA IA-BENTON IA-CEDAR IA-CLINTON IA-JONES IA-
350 AM CDT THU APR 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN JONES...
CLINTON...CEDAR...SOUTHERN BENTON...IOWA...JOHNSON...NORTHERN
KEOKUK...SOUTHERN LINN...NORTHERN MUSCATINE...SCOTT AND NORTHERN
WASHINGTON COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD
WARNING. ADDITIONAL RAINFALL EXPECTED FOR THE AREA IS WILL CONTINUE
TO PRODUCE FLOODING...BUT STREAM RISES WILL BE SLOW AND FLASH
FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD
TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
LAT...LON 4151 9242 4152 9230 4193 9231 4205 9099
4202 9018 4183 9021 4176 9031 4161 9037
4154 9046 4149 9068 4142 9148 4138 9161
4139 9242
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 6:47 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 17, 6:47 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT WED APR 17 2013
.UPDATE...
ISSUED AT 638 PM CDT WED APR 17 2013
HAVE JUST SENT A QUICK UPDATE TO FRESHEN UP TRENDS. WILL HAVE TO
WATCH THINGS CAREFULLY THE NEXT SEVERAL HOURS AS CURRENT FLASH
FLOOD WARNING EXPIRE...AND AM LIKELY TO NEED TO ISSUE MORE AS
ADDITIONAL STORM ROLL INTO THE AREA FROM THE SOUTHWEST. GROUND IS
ESSENTIALLY SATURATED...AND NEARLY EVERYTHING THAT FALLS IS GOING
STRAIGHT INTO RUNOFF. PLUS...THESE WAVES OF THUNDERSTORMS BRING
RISK FOR ISOLATED SEVERE HAIL...WHICH WILL ALSO NEED TO BE WATCHED
FOR. PLUS...WE WILL BE WATCHING THE EVENING HYDRO FORECASTS AS
THOSE UPDATES COME IN. ALL IN ALL...A VERY BUSY EVENING.
UPDATED AVIATION AFD BELOW AS WELL.
&&
.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013
WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.
TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.
THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.
FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 638 PM CDT WED APR 17 2013
IFR CIGS AND VSBYS IN NUMEROUS THUNDERSTORMS PRODUCING VERY HEAVY
RAIN TONIGHT AND INTO THURSDAY. BETWEEN STORMS...CIGS AND VSBYS DO
IMPROVE TO AT LEAST MVFR...BUT THESE PERIODS ARE GOING TO BE VERY
BRIEF AS STORMS WILL BE WIDESPREAD MOST OF THE NIGHT. THUNDER TO
GRADUALLY DIMINISH THURSDAY AS THE WARMTH AND INSTABILITY MOVE
EAST OF THE AREA...BUT VSBYS EXPECTED TO ONLY IMPROVE TO
MVFR...AND CIGS TO REMAIN IFR. ..LE..
&&
.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013
A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.
&&
UPDATE...LE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...LE
HYDROLOGY...HAASEHazardous weather outlook, Apr 17, 10:16 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 AM CDT WED APR 17 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO OCCUR. SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. HAASE
In the hours before
Local storm report, Apr 17, 7:09 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
709 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HEAVY RAIN LOWDEN 41.86N 90.92W
04/17/2013 M3.15 INCH CEDAR IA CO-OP OBSERVER
SINCE 5AM
&&
LELocal storm report, Apr 17, 7:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
04/17/2013 M1.52 INCH MERCER IL TRAINED SPOTTER
TOTAL SO FAR.
&&
OLSENLocal storm report, Apr 17, 8:07 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN LA HARPE 40.58N 90.97W
04/17/2013 M2.00 INCH HANCOCK IL TRAINED SPOTTER
TOTAL FROM 4PM-8PM. LOW-LINE ROADS ARE STARTING TO TAKE
ON WATER AND THE FIELDS ARE FLOODING.
&&
OLSENLocal storm report, Apr 17, 8:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
04/17/2013 M1.75 INCH HANCOCK IL TRAINED SPOTTER
15HR TOTAL SO FAR.
&&
OLSENSpecial weather statement, Apr 17, 8:36 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 836 PM CDT WED APR 17 2013 ILZ026-035-180230- MCDONOUGH-WARREN- 836 PM CDT WED APR 17 2013 ...THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAINFALL MOVING THROUGH MCDONOUGH COUNTY... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INDUSTRY...OR 12 MILES SOUTH OF MACOMB... MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... ADAIR AND 7 MILES SOUTHEAST OF BARDOLPH AROUND 850 PM CDT... NEW PHILADELPHIA AROUND 855 PM CDT... 7 MILES SOUTHEAST OF BUSHNELL AROUND 900 PM CDT... 9 MILES SOUTHEAST OF PRAIRIE CITY AROUND 905 PM CDT... PENNY SIZE HAIL...WINDS UP TO 55 MPH...HEAVY RAIN...ARE EXPECTED WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4055 9068 4072 9044 4028 9044 4028 9078 TIME...MOT...LOC 0135Z 225DEG 33KT 4032 9061 SHEETS
Local storm report, Apr 17, 8:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
04/17/2013 M2.70 INCH IOWA IA TRAINED SPOTTER
TOTAL SO FAR AND STILL HEAVY RAIN. ROADS NEAR THE ENGLISH
RIVER CLOSED DURING THE DAY DUE TO FLOODING.
&&
OLSENThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Delaware, Jones | 58 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Apr 17, 9:02 PM CDT | Flash Flood Warning | DVN | Lee | 6 hr |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 23 min |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 56 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Clinton | 4 days |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 26 min |
| Apr 17, 10:04 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Linn | 6 hr |
| Apr 17, 10:10 PM CDT | Flash Flood Warning | DVN | Jefferson, Keokuk, Washington | 9 hr |
| Apr 18, 1:17 AM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 9 hr |
| Apr 18, 2:46 AM CDT | Flash Flood Warning | DVN | Louisa, Muscatine, Washington | 9 hr |
| Apr 18, 2:57 AM CDT | Flash Flood Warning | DVN | Lee | 9 hr |
| Apr 18, 3:46 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 12 more | 18 hr |
| Apr 18, 4:42 AM CDT | River Flood Warning | DVN | Dubuque | 7 days |
| Apr 18, 8:27 AM CDT | River Flood Warning | DVN | Johnson, Washington | 42 hr |
| Apr 18, 11:42 AM CDT | Areal Flood Warning | DVN | Louisa, Muscatine | 9 hr |
| Apr 18, 11:51 AM CDT | Areal Flood Warning | DVN | Lee | 9 hr |
| Apr 18, 2:54 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Muscatine, Scott | 51 min |
| Apr 18, 3:26 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Jones, Scott | 64 min |
| Apr 18, 3:42 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 63 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.